News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Diseases of the Aorta

Question: Hot sensation in Ear etc-taking Seloken XL 50 & Ecosprin


 biduacharya - Thu Dec 02, 2004 12:23 am

My husband is 58 years old with a mostly sitting in a chair job. He had an Angioplasty operation around January of 2004.

Since September, 2004, he has been taking Seloken XL 50 mg and Ecosprin 150 daily, once in the morning. After two weeks of taking these medications, he has been complaining about "feeling hot and burning" sensation starting with his ears (outside) and progressing to all over his body.

All blood tests in the Lipid profile show normal values - including Blod pressure and blood sugar and cholestoral levels.

I ma at a loss as to what's causing these sensations. Our family physician is not able to give us a good explanation of the cause of such ailment.

I'd really appreciate any help you may provide so that I can undertand my husband's ailment/complaint and be able to take care of his needs better.

Thanks you very much, and I am looking forward to your answer.

Bidu Acharya
Cuttack, Orissa, India
 Dr. Yasser Mokhtar - Sat Dec 04, 2004 2:48 pm

User avatar Dear Mrs. Acharya,

The scientific name for seloken is metoprolol. Metoprolol is not known to cause this specific side effect of having hot sensation that starts in the head and then extends to the rest of the body.

If you suspect that the metoprolol is the medication that is causing that, i would suggest that your husband stops taking it, but under strict medical supervision because sudden cessation of metoprolol and the medications of its group can lead to sudden increase in blood pressure and may be a heart attack.

But before assuming that metoprolol is the culprit and it is stopped, i would recommend that your husband be seen by a neurologist. Feeling heat in absence of the appropriate stimulus is an abnormal sensation and could either be related to nerves giving this sensation or the blood vessels being dilated but from your description, it sounds to me more like this is a neurological problem. This could be a warning symptom for a stroke.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here